Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 3, 2016, 10:31 PM CDT for Gulf County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 10:31 PM CDT (03:31 UTC)
- Expired
- Aug 3, 2016, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 101 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WWUS82 KTAE 040331
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 PM EDT WED AUG 3 2016
FLZ012-014-015-026-112-114-115-040415-
COASTAL FRANKLIN FL-INLAND GULF FL-INLAND FRANKLIN FL-
COASTAL GULF FL-COASTAL BAY FL-INLAND BAY FL-LIBERTY FL-
1131 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY...
SOUTHWESTERN FRANKLIN...SOUTHEASTERN BAY AND GULF COUNTIES UNTIL 1215
AM EDT/1115 PM CDT/...
AT 1130 PM EDT/1030 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES EAST OF TYNDALL AIR FORCE BASE TO 6 MILES SOUTHWEST OF
WEWAHITCHKA TO 10 MILES EAST OF STONEMILL CREEK...AND MOVING SOUTH AT
5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...APALACHICOLA...MEXICO BEACH...STONEMILL CREEK...
TYNDALL AIR FORCE BASE...WEWAHITCHKA...HIGHLAND VIEW...ODENA...
APALACHICOLA AIRPORT...BUCK SIDING...WILMA...BAY CITY...HONEYVILLE...
INDIAN PASS...HOWARD CREEK...ELEVEN MILE...DAVIS BEACH...
OVERSTREET...CAPE SAN BLAS AND SIMMONS BAYOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2957 8517 2960 8524 2960 8538 2964 8541
2990 8545 2996 8554 3021 8541 3020 8539
3020 8517 3021 8493 2955 8499
TIME...MOT...LOC 0330Z 351DEG 5KT 3008 8543 3004 8527 3012 8500
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:17 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 3, 8:17 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 917 PM EDT WED AUG 3 2016 .UPDATE... Made a few tweaks to the PoP grid this evening to trim back precipitation chances across our northern AL/GA counties and raise chances across our Big Bend FL counties as showers and thunderstorms continue at this hour. Also tweaked hourly temperatures with the other grids looking good. Updates sent. && .PREV DISCUSSION [756 PM EDT]... .NEAR TERM [Through Tonight]... Showers and thunderstorms have been slow to develop across our area today, with northwesterly flow keeping the sea breeze and highest moisture offshore and near the coast of the Florida Big Bend. However, coverage of showers and storms is gradually increasing this afternoon, and will still keep likely PoPs through the early evening in our Florida and southern Georgia counties. Moisture and instability both remain high, with PWAT values over 2" and SBCAPE ranging from 2000 to 3500 J/kg across much of our area. Although coverage of showers and storms should diminish after sunset, some scattered convection could persist across parts of our area through the night. This is especially true across our northeastern counties, with a weak front expected to sag southward through Georgia overnight. Expect overnight lows to dip to the mid 70s overnight, with upper 70s along the coast. .SHORT TERM [Thursday Through Friday Night]... Throughout the remainder of the work week, the local region will remain situated between a ridge positioned over the southern plains and a weak trough persisting along the eastern seaboard at the mid/upper levels. On Thursday, a weak surface low is expected to drop southwestward into southern Georgia before lifting to the northeast on Friday. Due to these features, deep layer moisture will remain in place across the region, with PWATs over 2" during peak heating periods. The main steering flow will be light and from the west to northwest. PoPs will be above climatology, at 60-70% in the afternoons. Because of the high PWATs, high PoPs, and slow storm motion, locally heavy rainfall amounts can be expected. Temperatures will be near seasonal levels, with high temperatures in the lower 90s inland and upper 80s along the coast, and low temperatures in the lower and mid 70s. .LONG TERM [Saturday Through Wednesday]... A weakness between upper level ridges will continue across the local area through this period with an upper low actually closing off early next week and drifting west across the eastern Gulf of Mexico. The seasonal lee-side trough north of the area will settle southward with a wave of low pressure forming over in response to the upper low. This low may drift all the way to the GOMEX by the end of the period. All of this points to a continuation of the unsettled pattern we have been in with PoPs generally above climo and min temps a few degrees above normal. Daytime max temps will be about normal in the lower 90s. .AVIATION [Through 00Z Friday]... Storms currently in the vicinity of DHN, ECP, TLH, and VLD should clear out by 02Z. Overnight, VFR conditions prevail at all terminals. However, around 10Z - 14Z, DHN and VLD may experience MVFR conditions due to patchy fog. DHN may experience lower conditions but confidence is not high to put them at IFR at this time. Convection is likely to start at ECP, TLH, and ABY around 16Z and move northward throughout the day affecting all terminals. .MARINE... A ridge of high pressure will continue to extend across the Gulf of Mexico for the next several days. This will maintain a prolonged period of generally southwesterly onshore winds around 10 knots or less across the marine area. Of course, winds and seas will be higher in mainly morning and overnight showers thunderstorms. .FIRE WEATHER... There are no fire weather concerns over the next several days as normal to above normal precipitation chances are expected and ERC indices are low. .HYDROLOGY... Average to above average rainfall chances are in the offering for the next 5 days. Average rainfall amounts will be on the order of 2-3 inches during this time. Locally higher amounts are possible with localized areas of ponding or nuisance flooding in those areas that receive daily repetitive heavy rain occurrences. Widespread flooding is not anticipated at this time and rivers continue to run well below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 89 76 91 76 / 40 60 30 60 20 Panama City 79 88 79 89 80 / 30 60 40 50 30 Dothan 74 91 75 92 75 / 10 50 30 50 20 Albany 74 92 74 92 75 / 10 60 30 50 20 Valdosta 73 89 74 90 75 / 40 70 30 70 20 Cross City 75 89 75 89 75 / 40 60 50 70 50 Apalachicola 78 88 78 89 79 / 40 60 40 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Scholl NEAR TERM...Lahr SHORT TERM...Wool/King LONG TERM...Wool AVIATION...Scholl/Chaney MARINE...Wool FIRE WEATHER...Scholl HYDROLOGY...Wool
In the hours before
Special weather statement, Aug 3, 4:58 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 3 2016
ALZ066-032245-
DALE AL-
458 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 545 PM
CDT...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS
CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...HWY 231 PEA
RIVER BRIDGE...ARGUTA...BEAMON...GREATER SALEM CHURCH...BAREFIELD
CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS
CROSSROADS...BERTHA AND ROCKY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3162 8542 3153 8542 3148 8551 3145 8579
3162 8579
TIME...MOT...LOC 2157Z 324DEG 17KT 3171 8569
ADLSpecial weather statement, Aug 3, 6:59 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED AUG 3 2016
ALZ067-069-FLZ011-GAZ142-143-155-040045-
HOUSTON AL-HENRY AL-JACKSON FL-EARLY GA-MILLER GA-SEMINOLE GA-
759 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...SOUTH CENTRAL HENRY...
NORTH CENTRAL JACKSON...EARLY...MILLER AND NORTHWESTERN SEMINOLE
COUNTIES UNTIL 845 PM EDT/745 PM CDT/...
AT 759 PM EDT/659 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF ARLINGTON TO NEAR COWARTS...AND MOVING SOUTH AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...BLAKELY...DONALSONVILLE...DOTHAN...ASHFORD...
COWARTS...WEBB...COLUMBIA...KINSEY...DOUGLASVILLE...CENTERVILLE...
MALONE...AVON...GORDON...DAMASCUS...JAKIN...CEDAR SPRINGS...
CUBA AND PLEASANT PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3143 8467 3131 8464 3126 8464 3126 8463
3112 8459 3091 8539 3130 8534
TIME...MOT...LOC 2359Z 359DEG 16KT 3131 8474 3115 8530
25-CAMPLocal storm report, Aug 3, 7:47 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 1 SSE BLAKELY 31.36N 84.93W
08/03/2016 EARLY GA LAW ENFORCEMENT
REPORT OF TREES DOWN ON N. MAIN STREET
&&
RHSpecial weather statement, Aug 3, 7:56 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT WED AUG 3 2016
FLZ011-GAZ155-156-040145-
JACKSON FL-DECATUR GA-SEMINOLE GA-
856 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHWESTERN DECATUR
AND SEMINOLE COUNTIES UNTIL 945 PM EDT/845 PM CDT/...
AT 855 PM EDT/755 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DONALSONVILLE...
MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...CHATTAHOOCHEE...SNEADS...GRAND RIDGE...IRON CITY...
CYPRESS...HORNSVILLE...HAYNES...FAIRCHILD...SHARPHAGEN...
SEMINOLE STATE PARK...LELA...DESSER...LOVEDALE...LITTLE HOPE...
DONALDSONVILLE A/P...STEAM MILL...DELLWOOD...
BUENA VISTA AND DRAKES STILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3076 8480 3076 8481 3074 8486 3071 8485
3068 8509 3098 8505 3106 8481
TIME...MOT...LOC 0055Z 358DEG 16KT 3096 8497
25-CAMPSpecial weather statement, Aug 3, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 PM EDT WED AUG 3 2016
FLZ012-014-015-026-112-114-115-040415-
COASTAL FRANKLIN FL-INLAND GULF FL-INLAND FRANKLIN FL-
COASTAL GULF FL-COASTAL BAY FL-INLAND BAY FL-LIBERTY FL-
1131 PM EDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY...
SOUTHWESTERN FRANKLIN...SOUTHEASTERN BAY AND GULF COUNTIES UNTIL 1215
AM EDT/1115 PM CDT/...
AT 1130 PM EDT/1030 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES EAST OF TYNDALL AIR FORCE BASE TO 6 MILES SOUTHWEST OF
WEWAHITCHKA TO 10 MILES EAST OF STONEMILL CREEK...AND MOVING SOUTH AT
5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...APALACHICOLA...MEXICO BEACH...STONEMILL CREEK...
TYNDALL AIR FORCE BASE...WEWAHITCHKA...HIGHLAND VIEW...ODENA...
APALACHICOLA AIRPORT...BUCK SIDING...WILMA...BAY CITY...HONEYVILLE...
INDIAN PASS...HOWARD CREEK...ELEVEN MILE...DAVIS BEACH...
OVERSTREET...CAPE SAN BLAS AND SIMMONS BAYOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2957 8517 2960 8524 2960 8538 2964 8541
2990 8545 2996 8554 3021 8541 3020 8539
3020 8517 3021 8493 2955 8499
TIME...MOT...LOC 0330Z 351DEG 5KT 3008 8543 3004 8527 3012 8500
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:14 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 46 min |
| Aug 3, 11:09 PM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 3, 11:44 PM CDT | Special Marine Warning | TAE | 46 min | |
| Aug 4, 12:27 AM CDT | Special Marine Warning | TAE | 33 min | |
| Aug 4, 12:55 AM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 4, 3:25 PM CDT | Special Weather Statement | TAE | Liberty | 50 min |
| Aug 4, 6:13 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 32 min |
| Aug 3, 7:56 PM CDT | Special Weather Statement | TAE | Seminole | 49 min |
| Aug 4, 6:02 PM CDT | Special Weather Statement | TAE | Seminole | 43 min |
| Aug 4, 6:48 PM CDT | Special Weather Statement | TAE | Coffee | 42 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.